MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the evo-25-30-8-c device of lot number c1415953 was not returned to cook ireland for evaluation.With the information provided a document based investigation was carried out.The following additional information was provided in the complaint file: there was no resistance encountered when advancing the wire guide through the stricture.There was no resistance encountered when advancing the introducer and stent into position.Olympus colonic endoscope olympus cfq-160-l endoscope was used during the procedure.Dilation of the stricture had not been performed prior to stent placement.No section of the device detach inside the patient.In addition the following additional information was received from the cook representative: 1.Was the stent deployed/ partially deployed? no.2.Did the physician hear any mechanical snapping, popping, or grinding coming from the handle? yes little.3.Did the physician notice any damage to the device? no, always check before use.4.Was there any intervention or any additional procedures?, no, use another evolution colonic stent.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.Engineering input was obtained to determine the cause of this complaint, however as the device was not returned for investigation a definite root cause could not be determine.Possible cause of this event could have been a kink in the flexor, resulting in a buildup of pressure and the flexor breaking at the shuttle cap.Kink may have been patient anatomy related, i.E.Torturous patient anatomy, or on insertion into the scope.This would account for the users¿ inability to deploy the stent.Document review: prior to distribution all evo-25-30-8-c devices are subjected to visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for this evolution device of lot c1415953 did not show any discrepancies in the manufacturing records that could have contributed to this complaint issue.A review of the qc records did not reveal any issues which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1415953; upon review of complaints this failure mode has not occurred previously with this lot # c1415953.Ifu review: the instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Summary: there is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.S.
 
Event or Problem Description
Malfunction of the handle, prosthesis couldn't be released."as per complaint form": the moment to operate the handle to release the stent this made noise, the stent was not released, remained inside the catheter.They checked the release button and it was correct.They proceeded to remove the system and use a new one.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7361496
Report Number3001845648-2018-00136
Device Sequence Number16186350
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)191101(10)C1415953
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/22/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1